Right now I'm dealing with a long-term eye issue (two weeks), but I don't know its severity.
My inner left eye has been red on-and-off now for about two weeks. It doesn't hurt or itch and my vision isn't impaired, yet it has persisted daily. It usually isn't too bad in the morning but becomes irritable and dark red (only the one side) towards the end of the day when I'm tired. I've been using "Eye Allergy Relief" eyedrops for about a week to subdue the redness. Obviously this isn't helping to attack the problem but rather is simply masking the symptoms temporarily. Oh, and I don't wear contacts or glasses.
I believe there have been a few days where I have had the "eye gunk" upon waking up, but it hasn't been anything severe. Does this indicate a likely infection?
I know what the advice will be: go see your optometrist. However, I am currently in Costa Rica (the Guanacaste region) and I'd prefer simply purchasing the correct eyedrops for the problem. Hopefully I've provided enough information to be useful?
I've attached an image that look somewhat similar to my condition.
Thank you for any help you can provide! If you have any additional questions, please ask.
Optometrists are non MD, non-physician, limited scope practitioners. This is an Eye MD ophthalmologist forum.
If you have access to an Eye MD ophthalmologist see one.
We do not try to make exact diagnosis or recommend or prescribed specific medication. Having said that the thing that most looks like that is episcleritis, use the search feature and archives and read about it, do a internet search, used Google images to see what other cases look like.
Often it is started by heavy sun exposure and is more common in tropical countries. You should always protect your eyes with a hate with bill and uV blocking sun glasses. Most cases are treated with mild steroid eye drops like lotemax, FML, Pred Mild, Steroids are not for long term use. Most cases of episcleritis clear up with teatment within 5-7 days at which time most doctors taper off the steroids over about 4 days.
steroids can make some things worse so again the ideal thing is see an Eye MD
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.